icon-folder.gif   Conference Reports for NATAP  
  9th European AIDS Conference (EACS)
Warsaw, Poland
Oct 25-29, 2003
Back grey_arrow_rt.gif
ALT & AST Changes Over 48 weeks in HIV+ Therapy-Naïve Adults with Hepatitis B and/ot C Co-Infection Treated with Fosamprenavir QD or Nelfinavir: SOLO Study
  N Clumeck and colleagues. C.H.U. Saint Pierre-Infectious Disease, Brussels, Belgium; GlaxoSmithKline R&D RTP, USA
Although antiretroviral therapy (ART) is beneficial for HBV and/or HCV co-infected subjects, hepatitis co-infection has been shown to increase the risk of ART associated hepatotoxicity.
The study objective was to assess liver enzyme changes over 48 weeks of treatment with 908/r QD and (nelfinavir (NFV) in HIV-1 infected ART-naïve adults with HBV (HepB sAg positive at baseline) and/or HCV co-infection (anti-HCV positive at baseline) enrolled in the SOLO trial, which compared fosamprenavir (908/r) once daily to NFV twice daily.
322 subjects received 908/r 1400mg/200mg QD + ABC/3TC BID, 327 subjects received NFV 1250mg BID + ABC/3TC BID. A review of ALT and AST laboratory values was conducted. 240 patients on 908/r QD had no HBV or HCV, while 80 had HBV and/or HCV. 242 patients on NFV had no HBV and/or HCV, while 82 had HBV and/or HCV.
In both treatment groups, 25% of subjects were co-infected with HBV and/or HCV at baseline.
The median change in ALT was –9 and –8 for patients taking 908/r QD who did not have HBV and/or HCV; and –3 and –6 for patients taking 908/r QD with HBV and/or HCV. For patients taking NFV without HBV and/or HCV the ALT and AST changes were –8 and –6 from baseline; and –1 and –1 for patients with HBV and/or HCV.
For patients without HBV or HCV the incidence of treatment-emergent grade 3/4 toxicities were 3% for ALT & AST for patients on 908/r QD, 4% for AST & ALT for patients on NFV BID.
For patients with HBV and/or HCV the incidence was higher: 24% for ALT and 15% for AST for patients on 908/r QD; 21% for ALT and 17% for AST for patients on NFV. The incidence was similar for both PI regimens.